Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Morristown, TN

February 13, 2000Polk County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Feb 13, 2000, 10:19 PM EST for Polk County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 10:19 PM EST (03:19 UTC)
Expired
Feb 13, 2000, 11:05 PM EST
In force
46 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Polk County, TN

What was reported inside it

TimeReportWhereRemark
Feb 13, 10:30 PM ESTThunderstorm WindCountywide, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 140320
SVRMRX
NCC039-043-TNC139-140405-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1019 PM EST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN EASTERN TENNESSEE
  CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA
  CLAY COUNTY IN SOUTHWEST NORTH CAROLINA

* UNTIL 1105 PM EST

* AT 1019 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ARCHVILLE...OR 9 MILES NORTHWEST OF
  DUCKTOWN...MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOT HOUSE AROUND 1030 PM EST
  HIAWASSE DAM AROUND 1035 PM EST
  BRASSTOWN AROUND 1045 PM EST
  HAYESVILLE AROUND 1050 PM EST
  SHOOTING CREEK AROUND 1100 PM EST

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

STAY AWAY FROM WINDOWS.

$$
PDK
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:19 PM EST, 2 hours earlier.

Area forecast discussion, Feb 13, 8:19 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 PM EST SUN FEB 13 2000

01Z ANALYSIS SHOWS SURFACE WARM FRONT ALONG THE CUMBERLAND PLATEAU...
WITH COLD AIR DAMMING ENTRENCHED OVER MOST OF THE CWA.  ATMOSPHERE
IS FAIRLY STABLE.  HOWEVER LATEST LAPS/MSAS ANALYSIS SHOWS WARM
FRONT TRYING TO SLOWLY EDGE EASTWARD.  THUNDERSTORMS ARE HOLDING
TOGETHER...BUT WITH LIMITED INSTABILITY LOOKS AS THOUGH SEVERE
THREAT HAS DECREASED.  AT THIS TIME...COULD SEE MODERATE TO HEAVY
RAIN/THUNDER BEFORE CHANGING TO LIGHT TO MODERATE RAIN.

WOULD NOT RULE OUT THE CHANCE FOR AN ISOLATED SEVERE WIND GUST OR
HAIL REPORT.

DAY SHIFT FORECAST PACKAGE WAS DEAD ON THE MONEY...SO SEE NO NEED
TO UPDATE AT THIS TIME.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

PDK

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:32 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton28 min
Feb 13, 10:45 PM ESTSevere Thunderstorm WarningMRXBlount, Knox, Monroe, Sevier60 min
Feb 13, 11:06 PM ESTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson59 min
Feb 13, 11:13 PM ESTSevere Thunderstorm WarningMRXHancock, Hawkins62 min
Feb 13, 11:13 PM ESTSevere Thunderstorm WarningMRXGreene, Unicoi, Washington62 min
Feb 14, 1:23 AM ESTSevere Thunderstorm WarningMRXHamilton, Marion32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.